U.S. doctors online nowAsk doctors free
Lake Charles, LA
A 30-year-old male asked:

adderall (dextroamphetamine and racemic amphetamine) xr is destroying my endurance in soccer. is there anything i can do to improve fitness while on meds?

2 doctor answers8 doctors weighed in
Dr. Robert Vanderbrook
Family Medicine 22 years experience
Adderall (dextroamphetamine and racemic amphetamine): Consider switching to the immediate release form of Adderall (dextroamphetamine and racemic amphetamine). It will give you more flexibility in dosing. You can take less on the days that you need to, or adjust the dose as recommended by your prescribing physician. Of course the most important ways to improve fitness are to exercise regularly, eat nutritious food, get adequate sleep, and avoid tobacco and excess alcohol.
Dr. Gary Snead
Dr. Gary Snead commented
ADHD and Autism 34 years experience
It is possible the Adderall, a stimulant, could affect your heart rate or rhythm, and you should see your prescribing provider to investigate that. It could also affect your blood pressure, although for most people these affects are minimal if present at all. It could be the Adderall helps you be more attentive to your body's cues for fatigue. Adequate, continual hydration is also important.
Oct 22, 2014
Dr. Lois Freisleben-Cook
Pediatrics 41 years experience
Decrease dose: You could try decreasing the dose or altering the timing so it is not a factor while playing.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month
Last updated Nov 3, 2014

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.